Alert archive / Texas / Red Flag Warnings in 2016
Red Flag Warning 12, NWS Lubbock, TX
NWS Lubbock, TX issued this red flag warning at Mar 28, 2016, 3:18 PM CDT for 12 counties in Texas. It took effect at Mar 29, 2016, 1:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 28, 2016, 3:18 PM CDT (20:18 UTC)
- In effect from
- Mar 29, 2016, 1:00 PM CDT
- Expired
- Mar 29, 2016, 8:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Castro County, TX, Cochran County, TX, Hale County, TX, Hockley County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Parmer County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 51 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 8.3 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2172 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 188 m²/s²
- 0-3 km storm-relative helicity
- 195 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
166 WWUS84 KLUB 282018 AAA RFWLUB URGENT - FIRE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE LUBBOCK TX 318 PM CDT MON MAR 28 2016 TXZ024-030-036-042-291200- /O.CAN.KLUB.FW.A.0011.160329T1800Z-160330T0100Z/ /O.NEW.KLUB.FW.A.0012.160330T1700Z-160331T0200Z/ BRISCOE-FLOYD-CROSBY-GARZA- 318 PM CDT MON MAR 28 2016 ...FIRE WEATHER WATCH ON TUESDAY IS CANCELLED FOR GARZA COUNTY... ...FIRE WEATHER WATCH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR 20 FOOT WINDS OF 20 MPH OR MORE...RELATIVE HUMIDITIES OF 15 PERCENT OR LESS AND A VERY HIGH FIRE DANGER... * WIND...WESTERLY FROM 20 TO 25 MPH * HUMIDITY...AROUND 10 PERCENT * FUELS...CRITICALLY DRY * IMPACTS...ANY FIRES THAT DEVELOP CAN SPREAD RAPIDLY. OUTDOOR BURNING IS DISCOURAGED. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ TXZ021>023-027>029-033>035-039>041-291200- /O.UPG.KLUB.FW.A.0011.160329T1800Z-160330T0100Z/ /O.NEW.KLUB.FW.W.0012.160329T1800Z-160330T0100Z/ /O.NEW.KLUB.FW.A.0012.160330T1700Z-160331T0200Z/ PARMER-CASTRO-SWISHER-BAILEY-LAMB-HALE-COCHRAN-HOCKLEY-LUBBOCK- YOAKUM-TERRY-LYNN- 318 PM CDT MON MAR 28 2016 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM CDT TUESDAY FOR 20 FOOT WINDS OF 20 MPH OR MORE...RELATIVE HUMIDITIES OF 15 PERCENT OR LESS AND A VERY HIGH FIRE DANGER... ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR 20 FOOT WINDS OF 20 MPH OR MORE...RELATIVE HUMIDITIES OF 15 PERCENT OR LESS AND A VERY HIGH FIRE DANGER... * WIND...SOUTHWEST AROUND 20 MPH ON TUESDAY...INCREASING TO 25 TO 30 MPH ON WEDNESDAY FROM THE WEST. * HUMIDITY...FROM 10 TO 15 PERCENT * FUELS...DRY TO CRITICALLY DRY NEAR THE TEXAS/NEW MEXICO STATE LINE * IMPACTS...ANY FIRES THAT DEVELOP CAN SPREAD RAPIDLY. OUTDOOR BURNING IS DISCOURAGED. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT OR ALREADY OCCURRING. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. && $$ TXZ025-026-031-032-037-038-043-044-291200- /O.NEW.KLUB.FW.A.0012.160330T1700Z-160331T0200Z/ HALL-CHILDRESS-MOTLEY-COTTLE-DICKENS-KING-KENT-STONEWALL- 318 PM CDT MON MAR 28 2016 ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR 20 FOOT WINDS OF 20 MPH OR MORE...RELATIVE HUMIDITIES OF 15 PERCENT OR LESS AND A VERY HIGH FIRE DANGER... * WIND...WESTERLY FROM 20 TO 25 MPH. * HUMIDITY...AROUND 10 PERCENT * FUELS...CRITICALLY DRY * IMPACTS...ANY FIRES THAT DEVELOP CAN SPREAD RAPIDLY. OUTDOOR BURNING IS DISCOURAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
3 follow-up statements
885 WWUS84 KLUB 290908 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 408 AM CDT TUE MAR 29 2016 TXZ021>023-027>029-033>035-039>041-292200- /O.CON.KLUB.FW.W.0012.160329T1800Z-160330T0100Z/ /O.CON.KLUB.FW.A.0012.160330T1700Z-160331T0200Z/ PARMER-CASTRO-SWISHER-BAILEY-LAMB-HALE-COCHRAN-HOCKLEY-LUBBOCK- YOAKUM-TERRY-LYNN- 408 AM CDT TUE MAR 29 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING FOR 20 FOOT WINDS OF 20 MPH OR MORE... RELATIVE HUMIDITIES OF 15 PERCENT OR LESS AND A VERY HIGH FIRE DANGER... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR 20 FOOT WINDS OF 20 MPH OR MORE... RELATIVE HUMIDITIES OF 15 PERCENT OR LESS AND A VERY HIGH FIRE DANGER... * WIND...SOUTHWEST AROUND 20 TO 25 MPH TODAY...INCREASING TO 25 TO 30 MPH ON WEDNESDAY FROM THE WEST. * HUMIDITY...10 TO 15 PERCENT * FUELS...DRY TO CRITICALLY DRY NEAR THE TEXAS/NEW MEXICO STATE LINE * IMPACTS...ANY FIRES THAT DEVELOP CAN SPREAD RAPIDLY. OUTDOOR BURNING IS DISCOURAGED. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT OR ALREADY OCCURRING. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. && $$ TXZ024>026-030>032-036>038-042>044-292200- /O.CON.KLUB.FW.A.0012.160330T1700Z-160331T0200Z/ BRISCOE-HALL-CHILDRESS-FLOYD-MOTLEY-COTTLE-CROSBY-DICKENS-KING- GARZA-KENT-STONEWALL- 408 AM CDT TUE MAR 29 2016 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR 20 FOOT WINDS OF 20 MPH OR MORE... RELATIVE HUMIDITIES OF 15 PERCENT OR LESS AND A VERY HIGH FIRE DANGER... * WIND...WESTERLY FROM 20 TO 25 MPH * HUMIDITY...10 TO 15 PERCENT * FUELS...CRITICALLY DRY * IMPACTS...ANY FIRES THAT DEVELOP CAN SPREAD RAPIDLY. OUTDOOR BURNING IS DISCOURAGED. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
326 WWUS84 KLUB 292053 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 353 PM CDT TUE MAR 29 2016 TXZ021>023-027>029-033>035-039>041-300100- /O.UPG.KLUB.FW.A.0012.160330T1700Z-160331T0200Z/ /O.NEW.KLUB.FW.W.0013.160330T1600Z-160331T0100Z/ /O.CON.KLUB.FW.W.0012.000000T0000Z-160330T0100Z/ PARMER-CASTRO-SWISHER-BAILEY-LAMB-HALE-COCHRAN-HOCKLEY-LUBBOCK- YOAKUM-TERRY-LYNN- 353 PM CDT TUE MAR 29 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR THE WESTERN AND CENTRAL SOUTH PLAINS AND EXTREME SOUTHWEST PANHANDLE FOR 20 FOOT WINDS OF 20 MPH OR MORE...RELATIVE HUMIDITIES OF 15 PERCENT OR LESS AND A HIGH FIRE DANGER... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM CDT WEDNESDAY FOR THE TEXAS SOUTH PLAINS AND EXTREME SOUTHERN TEXAS PANHANDLE FOR 20 FOOT WINDS OF 20 MPH OR MORE...RELATIVE HUMIDITIES OF 15 PERCENT OR LESS AND A HIGH FIRE DANGER... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM CDT WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING ALSO REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. * WIND...SOUTHWEST 20 TO 25 MPH THROUGH EARLY THIS EVENING. ON WEDNESDAY WEST WINDS WILL INCREASE TO 25 TO 30 MPH WITH GUSTS TO 40 MPH. * HUMIDITY...10 TO 15 PERCENT WITH POOR OVERNIGHT RECOVERY ESPECIALLY NEAR THE TEXAS AND NEW MEXICO STATE LINE. * FUELS...DRY TO CRITICALLY DRY. * IMPACTS...ANY FIRES THAT DEVELOP CAN SPREAD RAPIDLY. OUTDOOR BURNING IS DISCOURAGED. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT OR ALREADY OCCURRING. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. && $$ TXZ024-025-030-031-036-042-300100- /O.UPG.KLUB.FW.A.0012.160330T1700Z-160331T0200Z/ /O.NEW.KLUB.FW.W.0013.160330T1600Z-160331T0100Z/ BRISCOE-HALL-FLOYD-MOTLEY-CROSBY-GARZA- 353 PM CDT TUE MAR 29 2016 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM CDT WEDNESDAY FOR THE EASTERN SOUTH PLAINS...EXTREME SOUTHERN TEXAS PANHANDLE...AND ADJACENT PARTS OF THE ROLLING PLAINS...FOR 20 FOOT WINDS OF 20 MPH OR MORE...RELATIVE HUMIDITIES OF 15 PERCENT OR LESS AND A HIGH FIRE DANGER... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM CDT WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * WIND...WESTERLY 20 TO 30 MPH WITH GUSTS TO 40 MPH. * HUMIDITY...10 TO 15 PERCENT * FUELS...CRITICALLY DRY * IMPACTS...ANY FIRES THAT DEVELOP CAN SPREAD RAPIDLY. OUTDOOR BURNING IS DISCOURAGED. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT OR ALREADY OCCURRING. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...DRY FUELS...AND WARM TEMPERATURES CAN CREATE RAPID FIRE GROWTH. && $$ TXZ026-032-037-038-043-044-300100- /O.EXT.KLUB.FW.A.0012.160330T1600Z-160331T0100Z/ CHILDRESS-COTTLE-DICKENS-KING-KENT-STONEWALL- 353 PM CDT TUE MAR 29 2016 ...FIRE WEATHER WATCH NOW IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR MOST OF THE ROLLING PLAINS FOR FOR 20 FOOT WINDS OF 20 MPH OR MORE...RELATIVE HUMIDITIES OF 15 PERCENT OR LESS AND A HIGH FIRE DANGER... * WIND...WESTERLY FROM 20 TO 25 MPH * HUMIDITY...10 TO 15 PERCENT * FUELS...CRITICALLY DRY * IMPACTS...ANY FIRES THAT DEVELOP CAN SPREAD RAPIDLY. OUTDOOR BURNING IS DISCOURAGED. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
643 WWUS84 KLUB 300110 AAA RFWLUB URGENT - FIRE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE LUBBOCK TX 810 PM CDT TUE MAR 29 2016 TXZ021>023-027>029-033>035-039>041-301100- /O.EXP.KLUB.FW.W.0012.000000T0000Z-160330T0100Z/ /O.CON.KLUB.FW.W.0013.160330T1600Z-160331T0100Z/ PARMER-CASTRO-SWISHER-BAILEY-LAMB-HALE-COCHRAN-HOCKLEY-LUBBOCK- YOAKUM-TERRY-LYNN- 810 PM CDT TUE MAR 29 2016 ...RED FLAG WARNING HAS EXPIRED FOR THE WESTERN AND CENTRAL SOUTH PLAINS AND EXTREME SOUTHWEST PANHANDLE FOR 20 FOOT WINDS OF 20 MPH OR MORE...RELATIVE HUMIDITIES OF 15 PERCENT OR LESS AND A HIGH FIRE DANGER... ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM CDT WEDNESDAY FOR THE WESTERN AND CENTRAL SOUTH PLAINS AND EXTREME SOUTHWEST PANHANDLE FOR 20 FOOT WINDS OF 20 MPH OR MORE... RELATIVE HUMIDITIES OF 15 PERCENT OR LESS AND A HIGH FIRE DANGER... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CONTINUED THE RED FLAG WARNING WHICH IS IN EFFECT FROM 11 AM TO 8 PM CDT WEDNESDAY. * WIND...WEST WINDS WILL INCREASE TO 25 TO 30 MPH WITH GUSTS TO 40 MPH WEDNESDAY. * HUMIDITY...10 TO 15 PERCENT WITH POOR OVERNIGHT RECOVERY ESPECIALLY NEAR THE TEXAS AND NEW MEXICO STATE LINE. * FUELS...DRY TO CRITICALLY DRY. * IMPACTS...ANY FIRES THAT DEVELOP CAN SPREAD RAPIDLY. OUTDOOR BURNING IS DISCOURAGED. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT OR ALREADY OCCURRING. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...DRY FUELS...AND WARM TEMPERATURES CAN CREATE RAPID FIRE GROWTH. && $$ TXZ024-025-030-031-036-042-301100- /O.CON.KLUB.FW.W.0013.160330T1600Z-160331T0100Z/ BRISCOE-HALL-FLOYD-MOTLEY-CROSBY-GARZA- 810 PM CDT TUE MAR 29 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM CDT WEDNESDAY FOR THE EASTERN SOUTH PLAINS...EXTREME SOUTHERN TEXAS PANHANDLE...AND ADJACENT PARTS OF THE ROLLING PLAINS...FOR 20 FOOT WINDS OF 20 MPH OR MORE...RELATIVE HUMIDITIES OF 15 PERCENT OR LESS AND A HIGH FIRE DANGER... * WIND...WESTERLY 20 TO 30 MPH WITH GUSTS TO 40 MPH WEDNESDAY. * HUMIDITY...10 TO 15 PERCENT * FUELS...CRITICALLY DRY * IMPACTS...ANY FIRES THAT DEVELOP CAN SPREAD RAPIDLY. OUTDOOR BURNING IS DISCOURAGED. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT OR ALREADY OCCURRING. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...DRY FUELS...AND WARM TEMPERATURES CAN CREATE RAPID FIRE GROWTH. && $$ TXZ026-032-037-038-043-044-301100- /O.CON.KLUB.FW.A.0012.160330T1600Z-160331T0100Z/ CHILDRESS-COTTLE-DICKENS-KING-KENT-STONEWALL- 810 PM CDT TUE MAR 29 2016 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR MOST OF THE ROLLING PLAINS FOR FOR 20 FOOT WINDS OF 20 MPH OR MORE...RELATIVE HUMIDITIES OF 15 PERCENT OR LESS AND A HIGH FIRE DANGER... * WIND...WESTERLY FROM 20 TO 25 MPH WEDNESDAY AFTERNOON * HUMIDITY...10 TO 15 PERCENT * FUELS...CRITICALLY DRY * IMPACTS...ANY FIRES THAT DEVELOP CAN SPREAD RAPIDLY. OUTDOOR BURNING IS DISCOURAGED. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ JORDAN
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at Mar 28, 12:38 PM CDT, 2 hours 40 minutes earlier.
Area forecast discussion, Mar 28, 12:38 PM CDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LUBBOCK TX 1238 PM CDT MON MAR 28 2016 .AVIATION... VFR CONDITIONS WILL CONTINUE THROUGH THIS EVENING. MVFR TO IFR CLOUD DECK IS EXPECTED OVERNIGHT THROUGH TUESDAY MORNING AT KLBB AND KPVW...AN MVFR TO VFR CLOUD DECK IS EXPECTED AT KCDS. THERE STILL IS UNCERTAINTY ON HOW LOW CEILINGS WILL DEVELOP BUT CONFIDENCE IN THE TIMING IS PRETTY CERTAIN. ANY CEILINGS WILL START TO BREAK UP BEFORE NOON LOCAL TIME WITH A RETURN TO VFR CONDITIONS JUST PAST THE END OF THIS TAF CYCLE/AFTER 18Z TUESDAY. JORDAN && .PREV DISCUSSION... /ISSUED 621 AM CDT MON MAR 28 2016/ AVIATION... VFR CONDITIONS EXPECTED THROUGHOUT THE TAF CYCLE. LIGHT SOUTH TO SOUTHEAST WINDS EARLY THIS MORNING WILL PICK UP INTO THE 17-18 KT RANGE BY THIS AFTERNOON...AND ONLY DECLINE SLIGHTLY OVERNIGHT. COMPUTER MODELS HINT AT MVFR /AT KCDS/ TO IFR /AT KLBB AND KPVW/ CIGS DEVELOPING OVERNIGHT AND HAVE THEREFORE INSERTED A MENTION. FOG APPEARS MORE UNLIKELY GIVEN THE BREEZY CONDITIONS BUT WILL OF COURSE AMEND AS NECESSARY. PREV DISCUSSION... /ISSUED 257 AM CDT MON MAR 28 2016/ SHORT TERM... BENIGN WX EXPECTED FOR THE SHORT TERM PERIOD AS UA RIDGING COMMENCE TO PROGRESS EAST ACROSS THE CENTRAL U.S. EARLY THIS MORNING.... WHILST A BROAD UA LOW IMPINGES ON THE THE PACIFIC NW. LOOKING AT THE SFC...LIGHT S-SE WINDS EARLY THIS MORNING WILL BACK SLIGHTLY AND INCREASE IN SPEED THIS AFTN...COURTESY OF SFC LEE TROUGHING DEEPENING IN RESPONSE TO THE BROAD UA LOW DIGGING SE ACROSS NRN CALI. AS A RESULT...WIND SPEEDS WILL INCREASE INTO THE 15- 25 MPH RANGE AS TEMPS WARM INTO THE 70S /OR SOME 5 OR SO DEGREES ABOVE NORM/...MARKING THE START OF THE WEEK AS BEING BREEZY...WARM AND DRY. THE PRESSURE GRADIENT DOES NOT APPEAR TO RELAX OVERNIGHT LEADING TO A BREEZY NIGHT AS WELL AND THUS...A MILD NIGHT /40S AND 50S/. FURTHERMORE...THE UPSLOPE SFC REGIME PARTICULARLY ACROSS LOCALES OFF THE CAPROCK TONIGHT WILL DRAW IN LOW LEVEL MOISTURE WHICH WILL PROMOTE PWATS INCREASING INTO THE 0.70-0.90 INCH RANGE...AND PERHAPS THE DEVELOPMENT OF LOW LEVEL CLOUDS. THE NAM SOLUTION IS MOST BULLISH IN ALSO HINTING AT RATHER LIGHT QPF SIGNALS AND FOG. HOWEVER THIS IS LIKELY OVERDO...ESPECIALLY THE FOG GIVEN THE BREEZY CONDITIONS EXPECTED. LONG TERM... ANOTHER MORNING WITH GOOD CONSISTENCY AMONGST THE MODELS LEADING TO NO SIGNIFICANT CHANGES TO THE FCST. OF NOTE IS A STRONG STORM SYSTEM PROGGED TO DEVELOP OVER THE GREAT BASIN DURING THE NEXT 48 HOURS FOLLOWED BY ITS EJECTION ONTO THE CENTRAL PLAINS WEDNESDAY. MAIN EFFECT ON SENSIBLE WEATHER FOR THE FCST AREA WILL BE WARM... DRY...AND WINDY CONDITIONS. SECONDARILY WILL BE A BRIEF WINDOW FOR THUNDERSTORMS ACROSS THE ROLLING PLAINS TUESDAY NIGHT. THE FCST AREA WILL THEN BE UNDER THE SWRN PART OF AN ERN CONUS UPPER TROUGH WITH ENOUGH CYCLONIC CURVATURE AND NWLY FLOW ALOFT TO HOLD SOME COOLISH AIR INTO THE REGION FROM THURSDAY INTO THE EARLY PART OF THE WEEKEND. ENERGY LINGERING BEHIND THE EJECTED UPPER LOW WILL SLOWLY SAG SWD INTO NWRN MEXICO THEN EWD TOWARD WEST TEXAS. MODELS CONTINUE TO BACK OFF PRECIP ONCE THIS SYSTEM MOVES ACROSS INTO WEST TEXAS...AND WILL THUS KEEP POPS BELOW MENTION FROM LATE WEEK THROUGH THE WEEKEND. FIRE WEATHER... A SFC LEE TROUGH DEEPENING THIS AFTN WILL RESULT IN 20-FOOT S-SE WIND SPEEDS INCREASING INTO THE 15-25 MPH RANGE. WITH THE DRYLINE ANTICIPATED TO REMAIN NEAR THE TEXAS AND NEW MEXICO BORDER... RELATIVE HUMIDITY VALUES ARE NOT EXPECTED TO BE OVERLY LOW...BUT WILL DROP TO 20-30 PERCENT WITH THE LOWEST HUMIDITIES NOTED NEAR THE TEXAS AND NEW MEXICO BORDER. WITH TEMPS WARMING SOME 5 OR SO DEGREES ABOVE NORM COUPLED WITH BREEZY AND RELATIVELY DRY CONDITIONS/...ALONG WITH DRY FUELS...WILL RESULT IN A MARGINAL FIRE THREAT. HAVE THEREFORE ELECTED TO ISSUE A FIRE DANGER STATEMENT FOR THE FAR SWRN TX PANHANDLE...WRN AND SWRN SOUTH PLAINS. DRIER AND WINDIER CONDITIONS EXPECTED TUESDAY...ESPECIALLY ON THE CAPROCK...AS AN UPPER LOW STRENGTHENS OVER THE GREAT BASIN. THE DRYLINE SHOULD PUSH EWD TO AROUND I-27 BY MID-AFTN. WEST OF IT WILL SEE WINDS INCREASE TO 20-25 MPH AT THE 20-FOOT LEVEL AND RH DROP TO 10-20 PCT. STILL LOOKS LIKE A LOW END RED FLAG EVENT IS IN THE CARDS. WILL MAINTAIN FIRE WEATHER WATCH. A PACIFIC COLD FRONT WILL SWEEP ACROSS THE FCST AREA TUESDAY NIGHT AS THE GREAT BASIN UPPER LOW EJECTS ONTO THE CNTL PLAINS. A TIGHT PRESSURE GRADIENT SOUTH OF THE LOW AND WEST OF THE FRONT WILL RESULT IN WINDS OF 25 MPH POSSIBLY PUSHING 30 MPH AT TIMES. DRY AIR BEHIND THE FRONT WILL AGAIN RESULT IN LOW RH...BUT COLD ADVECTION BEHIND THE FRONT...PARTICULARLY ON THE CAPROCK...WILL LIMIT THE FALL TO 10-15 PCT. BETTER CHANCE FOR CRITICAL CONDITIONS SPREADING EWD TO AREAS OFF THE CAPROCK. WILL KEEP THINGS SIMPLE ATTM. WITH FIRE DANGER STATEMENT AND FIRE WEATHER WATCH FOR TUESDAY...WILL FOREGO HOISTING ANOTHER WATCH FOR WEDNESDAY THIS MORNING...ALTHOUGH ODDS OF ONE BEING ISSUED BY LATER SHIFTS ARE GOOD. && .LUB WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR TXZ021>024-027>030-033>036-039>042. && 14/93/14
Hazardous weather outlook, Mar 28, 3:09 PM CDT, 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 309 PM CDT MON MAR 28 2016 TXZ021>044-292015- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 309 PM CDT MON MAR 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTH PLAINS...ROLLING PLAINS AND THE FAR SOUTHERN TEXAS PANHANDLE. .DAY ONE...THIS AFTERNOON AND TONIGHT NEAR CRITICAL FIRE WEATHER CONDITIONS WILL PERSIST UNTIL SUNSET OVER THE EXTREME SOUTHWEST PANHANDLE AND WESTERN SOUTH PLAINS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A RED FLAG WARNING IS IN EFFECT TUESDAY AFTERNOON FOR MUCH OF THE SOUTH PLAINS AND THE SOUTHWEST PANHANDLE. A FIRE WEATHER WATCH IS ALSO IN EFFECT ON WEDNESDAY FOR ALL OF THE OUTLOOK AREA. SUSTAINED WESTERLY WINDS BY WEDNESDAY AFTERNOON COULD REACH ADVISORY LEVELS MAINLY ON THE CAPROCK.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 3:18 PM CDT | Fire Weather Watch | LUB | Bailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more | 37 hr |
Nearby
Red Flag Warnings in Texas, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.